MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH KIT: 20 GA X 12 CM; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH KIT: 20 GA X 12 CM; WIRE, GUIDE, CATHETER
Catalog Number NA-04550-1A
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "met resistance while inserting the guidewire.Tried to straighten distal end of guidewire by holding wire intact and pulling.Did not pull wire back.Physician rotated needle in case bevel was next to wire without any improvement.Removed entire wire w/needle.Looking at wire when it was removed, physician thought the wire was weakened at distal tip above jtip".No patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire for evaluation.The 20ga introducer needle and guide wire assembly were not returned.Visual examination revealed the guide wire had three kinks with offset coils towards the distal end and showed signs of use in the form of biological material.The distal j-bend was slightly misshapen but intact.Both welds appeared full and spherical.Visual inspection of the introducer needle could not be performed as the needle was not returned.The kinks in the guide wire were located 15 mm, 35 mm, and 48 mm from the distal tip.The overall length of the guide wire measured 354 mm which is within the specification limits of 350.0-355.6 mm.The outer diameter (od) of the guide wire measured 0.610 mm which is within the specification limits of 0.610-0.635 mm.Dimensional inspection of the introducer needle could not be performed as the needle was not returned.The guide wire was advanced through a lab inventory 20ga introducer needle to functionally test the guide wire.The undamaged portions of the guide wire passed through with little to no resistance.Performed per the instructions-for-use (ifu) statement "insert tip of guidewire through introducer needle into artery (until depth-marking [if provided] on wire enters hub of needle)." functional inspection of the introducer needle could not be performed as the needle was not returned.A manual tug test confirmed that both the distal and proximal welds were intact.All complaints are trended across product families on a monthly basis.A device history record review could not be performed as no lot number was provided and sales history could not be obtained.The instructions-for-use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution, "precaution: use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire." corrective action is not required at this time as the probable cause could not be determined based upon the information provided and without the needle returned.The report that the guide wire was kinked was confirmed through examination of the returned sample.The guide wire had three kinks towards the distal end.The introducer needle was not returned.The guide wire passed all relevant dimensional/functional inspections, and a device history record review did not reveal any evidence of a manufacturing related issue.Based on these circumstances, unintentional use error likely contributed to this event, however, the probable cause of guide wire and needle resistance could not be determined based upon the information provided and without the needle being returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW RA CATH KIT: 20 GA X 12 CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19103103
Report Number9680794-2024-00328
Device Sequence Number18076913
Product Code DQX
UDI-Device Identifier30801902117367
UDI-Public30801902117367
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNA-04550-1A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Initial Report FDA Received Date04/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.
Patient SexUnknown